How does T3 help. Please advise

I've been in 75mcg alternate with 100 thyroxine for 6 wks tsh 6 t4 15.8 5 days ago GP increased to 100mcg daily day 5 in A&E weak, red flushed face, weakness and heart racing!!! ECG and all observations ok so home exhausted!! Anxiety and weakness is debilitating. Hospital dr said this is reaction to increased dose. I'm not coping with this at all.

I've made appt for next week private endocrinologist. I'm not taking thyroxine today and will restart tomorrow back to 75mcg.... this is horrible as I've got from tsh 38 to 6 with no improvement in how I feel.

I have odd days feeling ok but generally dragging myself through the day.....

As I have tachycardia won't getting tsh low potentiallly make that worse?

Any advice pls

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

9 Replies

oldestnewest
  • In addition to the thyroxine I think it's important to use the following supplements. Vitamin C, D, Bs, during the day. Iron, magnesium, zinc . IMPORTANT take the minerals at least 4 hours before or after you take your thyroxine.

    T3 is the hormone which the body uses to function. A healthy thyroid converts T4 into T3 (as do other organs in the body like the liver).

  • Vitamins and minerals should be tested before supplementing.

    Excess Vit D gets stored and can be toxic, level needs to be known before supplementing so the correct dose can be taken if level is low. The retesting is important.

    B12 needs testing, plus folate, too low and testing for Pernicious Anaemia could be indicated. Supplementing before testing skews results.

    Iron again needs testing, too much iron is as bad as too little.

    Not only do you need to keep iron away from thyroid meds, but also other medication and supplements as it affects their absorption.

  • what is vital and I would guess has clearly not been done is tests for

    Ferritin

    folate

    b12

    vit d3

    if all are not at least halfway in their ranges your body simply cannot make use of the levothyroxine instead it lowers the TSH but is simply pooling in your body making you toxic

    far too few doctors realise that hypothyroid especially as severe as yours was with a TSH that high totally trashes the vital vitamins and minersls in the body

    I would guess your ferritin and b12 are on the floor

  • Thank you ferritin is 65 B12 was in 800s and vit d 82 so they seemed ok. I feel so lost in it all! I was fine when tsh was 28!!! And the lower I go the worst I feel!

  • No, TSH itself has no effect on the heart. High FT3 might, and if your FT3 is high, your TSH will be low. But it really doesn't matter how low the TSH goes, as long as your FT3 is in range.

    Your TSH is still much too high, so it's no wonder your don't feel well.

  • I did t3 blood test yesterday so will post results as soon as I get.

    I'm sorry but can you please explain at the start I had high Tsh in 30s with normal high mid range T4 and high antibodies, did this actually need thyroxine as I don't get why I'm not improving

    Tsh now 6 T4 15.8 on 75/100 alternate days

    I looked at tpo coming down by about 100 per year 700 2 yrs ago now 500

    Thank you

  • Antibodies do fluctuate, that is normal and doesn't mean anything. Once they are over range, you have Hashi's, and you still have it even if they go low again.

    It would be better if you could give the actual number and range for the T4 'normal high mid range' is a bit confusing. :) In any case, mid-range is rarely high enough, so yes, you did need thyroxine - especially as the TSH was so high, which probably meant that your FT3 was low.

    You are still grossly under-medicated with a TSH still 6 (can't comment on the FT4 without the range), and I cannot understand why you are not on 100 mcg ever day. Some doctors really do not understand dosing. :(

  • My T4 is 15.8. My Gp increased my dose to 100mcg daily but when I increased dose I get terrible anxiety and palpitations.

    I've never tolerated increases well and took ages to increase to where I am.

    I have been investigated for cardiac issues and I had short episode of AF and with dose increases I definitely get awful palpitations....... never had cardiac issues pre diagnosis.

  • Yes, I see your FT4 is 15.4, but it's meaningless without the range, I'm afraid.

    Palpitations can by a symptom of under-medication.

    If you have trouble increasing, perhaps you have nutritional deficiencies. Have you had your vit D, vit B12, folate and ferritin tested?

You may also like...